MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT PLUS PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT PLUS PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART VALVE
Model Number 6900P
Medical Device Problem Codes Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Endocarditis (1834); Insufficient Information (4580)
Date of Event 08/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is not available for evaluation, not available for return.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Through the implant patient registry, it was reported that a patient with a 33mm 6900p mitral valve implanted in the tricuspid position for 2 years, 9 months was explanted due to unknown reasons.The device was replaced with a 31mm 7300tfx valve.Patient in recovery.No other details provided.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional "customer complaint".The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
Additional manufacturer narrative: updated sections: b5, b7, and h6.Prosthetic endocarditis is a serious complication of valve replacement and repair surgeries despite improvements in prostheses types, surgical techniques, and infection control measures.This infection is generally categorized into early (onset at 60 days or less postimplant) and late (onset greater than 60 days post-implant).Early-onset generally reflects contamination arising in the perioperative period; if there were ever non-conformances in the sterility or packaging processes, they would most likely manifest at this time.Late-onset occurs due to the implant being seeded from an infection or microbial contamination from elsewhere in the body and is not related to the sterilization or packaging process.In this case the onset was greater than 60 days post-implant.It has been determined that the root cause of this event was most due to patient related factors and is not related to any manufacturing or sterilization issues with the valve.Corrected data: based on the new information received, this event is no longer considered reportable.
 
Event or Problem Description
Through the implant patient registry, it was reported that a patient with a 33mm 6900p mitral valve implanted in the tricuspid position for 2 years, 9 months was explanted due to endocarditis.The device was replaced with a 31mm 7300tfx valve.Patient expired on pod#4.Per medical records, patient also underwent repair ascending aortic pseudoaneurysm with hemashield patch, removal of wireless pacemaker.The prosthetic valve was removed and replaced with a 31mm 7300tfx valve.Post operative echo confirmed good valve function.The patient was transferred to the postoperative cardiac surgical intensive care unit in critical condition.The patient developed diffuse cerebral edema postoperatively and expired on pod#4.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT PLUS PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA
Manufacturer Contact
gail warner
1 edwards way
ant 6.1
irvine, CA 92614
9492504096
MDR Report Key12566054
Report Number2015691-2021-05486
Device Sequence Number11136601
Product Code DYE
UDI-Device Identifier00690103152678
UDI-Public(01)00690103152678(17)200514
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6900P
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer10/21/2021
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age34 YR
Patient SexFemale